Alert archive / Colorado / Red Flag Warnings in 2023
Red Flag Warning 8, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Apr 1, 2023, 2:31 PM MDT for 10 counties in Colorado. It took effect at Apr 2, 2023, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2023, 2:31 PM MDT (20:31 UTC)
- In effect from
- Apr 2, 2023, 11:00 AM MDT
- Expired
- Apr 2, 2023, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Lincoln County, CO, Park County, CO
The radar
The Denver radar (KFTG), 30 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.5 hours before the alert went out and 326 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1829 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
727 WWUS85 KBOU 012031 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 231 PM MDT Sat Apr 1 2023 COZ241-246-247-020445- /O.UPG.KBOU.FW.A.0005.230402T1800Z-230403T0200Z/ /O.NEW.KBOU.FW.W.0008.230402T1700Z-230403T0200Z/ /O.CON.KBOU.FW.W.0007.000000T0000Z-230402T0200Z/ Elbert/Central and East Douglas Counties Above 6000 Feet- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 231 PM MDT Sat Apr 1 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE AND ADJACENT PLAINS EAST AND SOUTH... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE AND ADJACENT PLAINS EAST AND SOUTH... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 8 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 241, 246 and 247. * Timing...Until 8 PM MDT today. From 11 AM to 8 PM MDT on Sunday. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 10 percent. * Impacts...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activities that may produce sparks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ214-020445- /O.NEW.KBOU.FW.W.0008.230402T1700Z-230403T0200Z/ /O.CON.KBOU.FW.W.0007.000000T0000Z-230402T0200Z/ Central and Southeast Park County- 231 PM MDT Sat Apr 1 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 8 PM MDT Sunday. * Affected Area...Fire Weather Zone 214. * Timing...Until 8pm MDT today. From 11 AM to 8 PM MDT Sunday. * Winds...West 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...As low as 15 percent. * Impacts...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activities that may produce sparks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
5 follow-up statements
838 WWUS85 KBOU 020155 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 755 PM MDT Sat Apr 1 2023 COZ214-241-246-247-021000- /O.CAN.KBOU.FW.W.0007.000000T0000Z-230402T0200Z/ /O.CON.KBOU.FW.W.0008.230402T1700Z-230403T0200Z/ Central and Southeast Park County- Elbert/Central and East Douglas Counties Above 6000 Feet- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 755 PM MDT Sat Apr 1 2023 ......RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE AND ADJACENT PLAINS EAST AND SOUTH AS WELL AS SOUTH PARK... ...RED FLAG WARNING HAS EXPIRED THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK... The National Weather Service in Denver has cancelled the Red Flag Warning. * Affected Area...Fire Weather Zones 214, 241, 246 and 247. * Timing...Until 8pm MDT today. From 11 AM to 8 PM MDT Sunday. * Winds...West 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 7 percent. * Impacts...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activities that may produce sparks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
620 WWUS85 KBOU 020950 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 350 AM MDT Sun Apr 2 2023 COZ241-246-247-022100- /O.NEW.KBOU.FW.A.0006.230403T1800Z-230404T0200Z/ /O.CON.KBOU.FW.W.0008.230402T1700Z-230403T0200Z/ Elbert/Central and East Douglas Counties Above 6000 Feet- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 350 AM MDT Sun Apr 2 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FOR THE PALMER DIVIDE AND SOUTH PARK...FIRE WEATHER ZONES 214..241..246..247 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE REGION...FIRE WEATHER ZONES 241..246..247. The National Weather Service in Denver has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Monday afternoon through Monday evening. * Affected Area...Fire Weather Zones 241, 246 and 247. * Timing...11 am until 8pm MDT today. From noon to 8 PM MDT Monday. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...5 to 15 percent. * Impacts...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activities that may produce sparks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ214-022100- /O.CON.KBOU.FW.W.0008.230402T1700Z-230403T0200Z/ Central and Southeast Park County- 350 AM MDT Sun Apr 2 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK... * Affected Area...Fire Weather Zone 214. * Timing...11 AM to 8 PM MDT today. * Winds...West 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...10 to 20 percent. * Impacts...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activities that may produce sparks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
744 WWUS85 KBOU 021256 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 656 AM MDT Sun Apr 2 2023 COZ239-240-022200- /O.EXA.KBOU.FW.W.0008.230402T1700Z-230403T0200Z/ Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- 656 AM MDT Sun Apr 2 2023 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE DENVER METRO AREA... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM this morning to 8 PM MDT this evening. * Affected Area...Fire Weather Zones 239 and 240. * Timing...11 am until 8pm MDT today. * Winds...West 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...10 to 15 percent. * Impacts...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activities that may produce sparks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ241-246-247-022200- /O.CON.KBOU.FW.W.0008.230402T1700Z-230403T0200Z/ /O.CON.KBOU.FW.A.0006.230403T1800Z-230404T0200Z/ Elbert/Central and East Douglas Counties Above 6000 Feet- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 656 AM MDT Sun Apr 2 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE AND ADJACENT PLAINS TO THE EAST... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE AND ADJACENT PLAINS TO THE EAST... * Affected Area...Fire Weather Zones 241, 246 and 247. * Timing...11 am until 8pm MDT today for the Red Flag Warning. From noon to 8 PM MDT Monday for the Fire Weather Watch. * Winds...For today, west 15 to 25 mph with gusts up to 35 mph. For Monday, southwest 20 to 30 mph, with gusts up to 45 mph. * Relative Humidity...10 to 15 percent. * Impacts...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activities that may produce sparks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ214-022200- /O.CON.KBOU.FW.W.0008.230402T1700Z-230403T0200Z/ Central and Southeast Park County- 656 AM MDT Sun Apr 2 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK... * Affected Area...Fire Weather Zone 214. * Timing...11 AM to 8 PM MDT today. * Winds...West 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...12 to 20 percent. * Impacts...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activities that may produce sparks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Rodriguez
213 WWUS85 KBOU 021935 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 135 PM MDT Sun Apr 2 2023 COZ214-030600- /O.EXA.KBOU.FW.A.0006.230403T1800Z-230404T0200Z/ /O.CON.KBOU.FW.W.0008.000000T0000Z-230403T0200Z/ Central and Southeast Park County- 135 PM MDT Sun Apr 2 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK... The National Weather Service in Denver has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Monday afternoon through Monday evening. * Affected Area...Fire Weather Zone 214. * Timing...Unit 8 PM MDT this evening for the Red Flag Warning. From noon to 8 PM MDT Monday for the Fire Weather Watch. * Winds...For today, west 20 to 30 mph with gusts up to 45 mph. For Monday, southwest 25 to 35 mph, with gusts up to 50 mph. * Relative Humidity...10 to 15 percent this afternoon. 15 to 20% on Monday. * Impacts...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activities that may produce sparks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ241-246-247-030600- /O.CON.KBOU.FW.W.0008.000000T0000Z-230403T0200Z/ /O.CON.KBOU.FW.A.0006.230403T1800Z-230404T0200Z/ Elbert/Central and East Douglas Counties Above 6000 Feet- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 135 PM MDT Sun Apr 2 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE AND ADJACENT PLAINS TO THE EAST... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE AND ADJACENT PLAINS TO THE EAST... * Affected Area...Fire Weather Zones 241, 246 and 247. * Timing...Through 8 PM MDT this evening for the Red Flag Warning. From noon to 8 PM MDT Monday for the Fire Weather Watch. * Winds...For today, west 15 to 25 mph with gusts up to 35 mph. For Monday, southwest 20 to 30 mph, with gusts up to 45 mph. * Relative Humidity...10 to 15 percent. * Impacts...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activities that may produce sparks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ239-240-030200- /O.CON.KBOU.FW.W.0008.000000T0000Z-230403T0200Z/ Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- 135 PM MDT Sun Apr 2 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE DENVER METRO... * Affected Area...Fire Weather Zones 239 and 240. * Timing...Until 8 PM this evening. * Winds...West 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...10 to 15 percent. * Impacts...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activities that may produce sparks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ216-030600- /O.EXA.KBOU.FW.A.0006.230403T1800Z-230404T0200Z/ Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- 135 PM MDT Sun Apr 2 2023 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN FOOTHILLS... The National Weather Service in Denver has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Monday afternoon through Monday evening. * Affected Area...Fire Weather Zone 216. * Timing...Noon to 8 PM MDT Monday. * Winds...Southwest 20 to 30 mph, with gusts up to 45 mph. * Relative Humidity...12 to 20 percent. * Impacts...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activities that may produce sparks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Rodriguez
181 WWUS85 KBOU 030155 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 755 PM MDT Sun Apr 2 2023 COZ214-241-246-247-031000- /O.EXP.KBOU.FW.W.0008.000000T0000Z-230403T0200Z/ /O.CON.KBOU.FW.A.0006.230403T1800Z-230404T0200Z/ Central and Southeast Park County- Elbert/Central and East Douglas Counties Above 6000 Feet- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 755 PM MDT Sun Apr 2 2023 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK... * Affected Area...Fire Weather Zones 214, 241, 246 and 247. * Timing...Unit 8 PM MDT this evening for the Red Flag Warning. From noon to 8 PM MDT Monday for the Fire Weather Watch. * Winds...Southwest 25 to 35 mph with gusts up to 55 mph. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activities that may produce sparks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ239-240-030300- /O.EXP.KBOU.FW.W.0008.000000T0000Z-230403T0200Z/ Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- 755 PM MDT Sun Apr 2 2023 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE DENVER METRO... $$ COZ216-031000- /O.CON.KBOU.FW.A.0006.230403T1800Z-230404T0200Z/ Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- 755 PM MDT Sun Apr 2 2023 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN FOOTHILLS... * Affected Area...Fire Weather Zone 216. * Timing...Noon to 8 PM MDT Monday. * Winds...Southwest 25 to 35 mph with gusts up to 55 mph. * Relative Humidity...As low as 16 percent. * Impacts...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activities that may produce sparks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 1, 12:25 PM MDT, 2 hours 6 minutes earlier.
Area forecast discussion, Apr 1, 12:25 PM MDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1225 PM MDT Sat Apr 1 2023 .UPDATE... Issued at 1038 AM MDT Sat Apr 1 2023 The forecast for a mostly sunny day with no precipitation remains on track. The focus for today will be fire weather conditions as there is a Red Flag Warning out and there is potential for expanding the warning area. Northwest winds have poked out onto the plains in Boulder and Jefferson Counties in spots. For example, Boulder Airport (KBDU) had a gust to 29 mph last hour with relative humidity down to 19 percent. It is almost a certainty that the Denver metro along with eastern Boulder and Jefferson Counties will see relative humidity below 15 this afternoon which would meet the humidity part of the Red Flag criteria. However, it remains uncertain as to whether the winds will be strong enough to meet that part of the Red Flag criteria. There may be brief pockets of wind that develop across those aforementioned areas with gusts up to 30 mph. The current thinking is that these winds will not be persistent enough to warrant a Red Flag Warning extension but the winds will be monitored closely. If west winds end up being stronger and more persist, then our office may end up putting a warning out. && .SHORT TERM...(Today and tonight) Issued at 312 AM MDT Sat Apr 1 2023 Today, northeast Colorado will be under a weak ridge with decreasing subsidence and increasing zonal flow aloft as the ridge flattens out. It will be mostly clear, and warm across the plains with highs in the 60s. Some cooler air will linger over the high country, and highs will be in the 20s to 40s. There will be stability over the ridgeline and some weak mountain wave amplification, as well as mixing to between 700 and 600 mb. Expect a breezy afternoon, not nearly so bad as yesterday but still with impacts to sensible weather. With lee troughing as well, the surface flow should turn a bit more southerly and winds will be generally southwesterly. Peak afternoon gusts are forecast 20 to 35 mph across the plains and 30 to 50 mph across the high country. It will also be dry across the plains again with afternoon minimum humidity generally 10 to 20 percent, and particularly low humidity across much of the southern part of the forecast. This is also the area of strongest wind for the lower elevations, which means widespread critical and elevated fire weather conditions. We maintain our Red Flag Warning for South Park, the Palmer Divide and adjacent plains south and east, valid from 11 AM to 8 PM MDT. Tonight, Colorado between two passing shortwaves and there may briefly be a little bit of synoptic ascent to minimal effect. Very light orographic snow showers are possible for the northern Park and Front Range mountains. Winds decrease over the plains with decoupling in the evening, but continue to increase in the mountains as zonal flow continues to increase beneath persistent ridgeline stability and and the mountain wave continues to amplify. Cross sections show the wave with some reflection to lower elevations, but it likely won't be able to break inversions overnight. In the mountains and higher foothills, expect widespread peak gusts 50 to 60 mph and up to around 70 mph for the higher, more exposed areas. We have forecast marginal warning criteria overnight for a limited area and duration, so we are going to refrain from any highlights for now and reassess with the next forecast package. Overnight lows should be near normal again, in the 20s and 30s across the plains and teens and 20s across the high country. .LONG TERM...(Sunday through Friday) Issued at 312 AM MDT Sat Apr 1 2023 On Sunday there will be a moderate to strong westerly flow aloft over Colorado with the main jet core north of Colorado across Wyoming. The mountain top flow will shift more southwesterly during the day with the highest winds expected over the mountains peaks with the cross barrier flow of 40-50kt. Moisture will begin to seep into the far northern mountains and given southwest flow will favor some showers over zone 31 in proximity to Rabbit Ears Pass. Temperatures will also remain quite warm with readings in the 60s across the plains but could see some slight cooling over the far northeast plains as weak cold front moves across the northeast plains. On Monday, the next Pacific storm system drops into the Great Basin with an increasing southwest flow aloft over Colorado. Expect increasing moisture and more favorable QG ascent over the mountains but snow showers still focused over western Jackson county. The upper low then poised to track northeast across southern Wyoming and into Nebraska through Tuesday with the best chance of mountain snow showers and cooler temperatures over all of Northern Colorado. The models are fairly consistent with this track and this usually spells limited moisture and chances for showers across lower elevations. However, a cold front ushers southward Monday night with developing northeast winds and increasing low level moisture. This will leave for a much cooler day on Tuesday with a chance of showers with increasing QG ascent. By later Tuesday as the low lifts out over Nebraska, there will be increasing subsidence over much of the state. Orographic snowfall will increase over the mountains as winds shift to a more favorable northwest flow regime. Another system will be on the heels of the Tuesday low with impacts across northern Colorado on Wednesday through early Thursday with more snow for the mountains and a chance of showers and continued coolness over the plains. Dry and warmer towards the end of next week. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1220 AM MDT Sat Apr 1 2023 West winds have failed to develop early this afternoon at all three terminals so light southerly winds were kept until 20-21Z when the west winds are expected to finally develop. However, these west winds are not a certainty and winds could stay light and out of the southeast for much of the day. Tonight, drainage winds will develop. Tomorrow, there is higher confidence that west winds will develop by the mid afternoon since there is better flow aloft. There are no ceiling or visibility concerns. && .FIRE WEATHER... Issued at 312 AM MDT Sat Apr 1 2023 This afternoon, it will be warmer with lower humidity. Winds will be lighter, but still reach Red Flag Criteria over the southern portions of our forecast area from Park County eastward across the Palmer Divide. Afternoon Gusts 25 to 35 mph will coincide with minimum humidity of 10 to 20 percent across the warning area. We maintain our Red Flag Warning for South Park, the Palmer Divide and adjacent plains south and east, valid from 11 AM to 8 PM MDT. Look for more near critical fire weather conditions on Sunday afternoon across the Palmer Divide with gusty winds and low humidities. Could see similar conditions again on Monday afternoon over similar areas. Finally a break from Tuesday onward as cooler temperatures and higher humidities develop over much of the area. && .BOU WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM MDT this evening for COZ214-241-246- 247. Fire Weather Watch from Sunday afternoon through Sunday evening for COZ241-246-247. && UPDATE...Danielson SHORT TERM...EJD LONG TERM...Entrekin AVIATION...Danielson FIRE WEATHER...Entrekin/EJD
Hazardous weather outlook, Apr 1, 10:52 AM MDT, 3 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1052 AM MDT Sat Apr 1 2023 COZ030>051-021700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1052 AM MDT Sat Apr 1 2023 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Today, critical and elevated fire weather conditions are expected across much of the plains. A Red Flag Warning is in effect for South Park, the Palmer Divide and adjacent plains south and east, valid from 11 AM to 8 PM MDT. Wind gusts up to 25 to 35 mph will coincide with minimum humidity of 10 to 20 percent creating critical fire weather conditions. It will be windy across the high country with gusts generally 50 to 60 mph across the mountains and higher foothills and up to about 70 mph for the exposed peaks. These winds are expected to last through tonight and into tomorrow. .DAYS TWO THROUGH SEVEN...Sunday through Friday Expect near critical to critical fire weather conditons on Sunday afternoon over the Palmer Divide region with gusty winds and low humidities. The next chance of snow will return to the mountains late Monday and Tuesday, and there will be a chance of rain or snow showers at lower elevations from Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Any reports of strong winds will be appreciated.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 3:19 AM MDT | Fire Weather Watch | BOU | Arapahoe, Douglas, Elbert, Lincoln | 11 hr |
| Apr 1, 2:23 PM MDT | Winter Storm Watch | BOU | Grand, Jackson | 23 hr |
Nearby
Red Flag Warnings in Colorado, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.